Clenil Modulite Inhaler: Is Clenil... - Asthma UK communi...

Asthma UK community forum

16,316 members20,901 posts

Clenil Modulite Inhaler

SatellitesW
SatellitesW

Is Clenil Modulite (Brown preventer) causing me more problems?

Reason I ask is that I'm being told by my GP to puff once in morning and once in the evening. However since I started doing this I have had a severe deep tickle in my chest. I remember the same thing happened a few years ago so I stopped taking it. Having gone back to it I now remember the problem again and it's really frustrating. The GP will not accept its causing this problem or even give me a reason why it's worse. Can anyone help?

10 Replies
oldestnewest

Some doctors don't accept or recognise we are all different. I had Clenil Modulite and it burned my throat, it felt like it was blistering. I went back to it some weeks later in case it was an unfortunate coincidence but the exact same thing happened. Different medications have different effects on us.

Yes I agree, they don't take in sometimes we may be different. I will take this up with my GP, but in the meantime, I'm not sure wether to stop it or not. If it gets worse in the next few days I will stop. Thanks for your thoughts.

Good luck 👍 All the best to you.

I had the same symptoms with Clenil which seemed to get worse in recent years. I put up with it for a long time, but recently asked my GP if there is anything else I could try. My GP switched me onto Symbicort Turbohaler 100/6 twice a day (and stopped both Clenil & Ventolin), and the difference was dramatic & immediate. The feeling in my chest has gone, together with an irritating cough, and in addition my asthma symptoms are significantly improved. I wish I had raised this years ago with my GP!

SatellitesW
SatellitesW in reply to rozzie13

That's very interesting, the fact there may be another solution. Thankyou for that.

Sorry, I too should have said there are alternatives. I was put on Fostair after Clenil, this was a disaster for me. I had that for six months. Since September I’ve been on Seretide, Spiriva Respimat and Ventolin. Things aren’t great but much better than they had been.

Hidden
Hidden in reply to rozzie13

Symbicort doesn’t have any albuterol in it. It has the steroid and a LABA, but no albuterol. You are getting no albuterol from Symbicort. This is confusing to us in the US because we are told to never ever use Symbicort as a rescue inhaler.

Jjude1003
Jjude1003 in reply to Hidden

Hi! I don’t react well to albuterol so my dr advised me to use Symbicort as both long acting (2/day) and rescue as needed. My understanding is that the bronchodilator (formoterol) in it is actually very short acting, much more so than others, and so it actually can provide some quick relief. It helps me that way. Again, I was only advised to use it that way because I can’t use albuterol.

rozzie13
rozzie13 in reply to Hidden

Correct, Symbicort is not to be used as a rescue inhaler (although I was told I can use it in between regular twice-daily doses if needed, which I haven’t needed to). My GP told me it contains both a steroid and a bronchodilator but has to be used regularly, even if symptoms are absent. I would say that it is working so well for me that I simply don’t need a rescue inhaler. Hope that helps clarify.

Hi my daughter is 6 years old and I am using that helpful for her when I am using

Morning and evening her asthma is controlled well

You may also like...